MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX MID; SURGICAL MESH
Catalog Number 0116312
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Pain (1994); Burning Sensation (2146)
Date of Event 02/27/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, patient had left groin pain and burning sensation post implant of left 3dmax mid mesh.Upon exam the surgeon states, there is no problem with the mesh and or placement.It was reported that after reviewing the ct scan, the surgeon does not believe the pain was caused by the mesh and is more likely related to the incision/suturing of the flap.Review of manufacturing records shows product was manufactured to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(6) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, patient underwent an emergency bilateral inguinal hernia repair surgery with the implant of two 3dmax mid mesh (right and left) on (b)(6) 2025.About a week post implant, patient is having pain in the left groin and contact reports "the mesh feels like a piece of sandpaper inside of him and it is burning." patient presented for post-surgery follow up in (b)(6) 2025.The surgeon states no problem with mesh and or placement and suggests nerve damage or irritation of peritoneal flap.A ct scan was ordered and shows mild peri colonic peritoneal thickening.Per contact "the physician did not feel it was related to the hernia mesh after i had the ct scan" and stated "there's no belief by me or md that the unforeseen pain was related to the mesh - more related to the incision/suturing of the flap." patient was treated with medications (hydrocodone and gabapentin).

Brand Name
3DMAX MID
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21727313
Report Number1213643-2025-00279
Device Sequence Number18490444
Product Code FTL
UDI-Device Identifier00801741200762
UDI-Public(01)00801741200762(17)290928(10)HUJW1787
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200818
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Other,Consumer,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0116312
Device Lot NumberHUJW1787
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Initial Report FDA Received Date03/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexMale